Update Advice Email: UVB Light Treatment & Skin Condition

Sent the following email update to Dr. Gleich and Dr. Leiferman (Univ of Utah) as compounding skin discomforts from increased breakouts, severity of breakouts, and further worsened by UVB light treatment burns:

Hi, wanted to update you on changes and need some input.
- After 2 UVB treatments at 220mj that was ok, 3rd treatment on Thurs felt really burned and hot.
- Should I just stop or go to a very low dose of UVB given the deterioration of the quality of my skin while waiting for CellCept to kick in?
- I feel as though my skin condition is a moving target now (vs. stable on Cyclosporin) so a UVB dose that works one week could burn and accelerate rashes and irritation.
- Also, skin in certain areas starting to feel thicker (neck below neckline, inner thighs, forehead)
- More tiny lesions in the skin (can’t really see them but definitely feel them in salt bath)
- Dr. Sarpa prescribed Fluocinonide in addition to the Triamcinoline and Protopic.  She also mentioned possibly using Prednisone if rashes get out of control.  I do not like prednisone one bit (thins my skin even more), but let me know if you think it is ok in this instance if used in a short cycle (the 6-day pack maybe?)
- Should I increase doses of Cetirizine and Famotidine (costco)?  Currently on 40mg of both, 20mg in AM, 20mg in PM.  Tolerating fine and non-drowsy.

Thanks for all the help and always getting back right away.  Look forward to seeing you in 2 weeks.


About this entry